It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Stopping xanax
Feb 2, 2005
Hello all - First time posting here.
I have been on Xanax for about 12 years. I had perorated both eardrums and done other damage while flying, and it went misdoagnosed. During that time I ( understandably ) suffered from dizziness and nausea and discomfort. The docs chalked it up to stress, and put me on .25 mgs Xanax 3 times a day- though I used it merely as needed.
All my absences in this time period made me on probabtion with my job, so by this point I WAS anxious!
Fast forward a few years-- now I am taking soley as needed, often weeks with none or just one or two required ( usually to ease PMS symptons, migraines, etc.)
I then stopped entirely to become pregnant- cold turkey. NO problems. Remained off of them for a year, before, during and after pregnancy.
Everyday life stresses that I complained of to my obgyn lead him to try me on Paxil, Wellbutrin etc. EVERY singel pill made things worse! Nausea, extreme anxiety. As a new mom, I couldn't function with the side effects and " give the pills longer".
So back to Xanax I went- as needed -and again my usage was sparingly.
Now present time- my new doctor decided to limit me to 40 pills per 30 days, .25 mgs. Certainly enough for me - but the rationing had me become hyper vigilant to everything going on. Is this panic? Do I take a pill? Will I be wasting one? Is this dizziness due to anxiety or too much caffeine? ALL DAy I self monitor like this, because I feel so hyper aware now of anxiety and being frigal with the pills.
Aside from one or two halves I have taken to abate the pain of headaches, I have been limiting myself to only one half pill in the evening. Something about bedtime just tenses me out, and I find without the Xanax it is often hard to lay there,waiting to sleep, feeling so many physical sensations.
Now, the doctor wants me to switch to Lexapro. WON'T do it! They also won't refill my Xanax.
I now have about 15 -20 Xanax remaining, and this is going to be it for me. I am tired of doctors trying to force these others meds on me. Seems like they want to give you a bandaid for a bullet hole, and an amputation for a hangnail! [COLOR=Red]{REMOVED{[/COLOR]
So my question is--- so I just hold off? Save them for the worst episodes?
Does it seem that half of .25 mg xanax really was ever doing that much to begin with? Was it more the talisman effect?
I think my does has been so long all along that the withdrawal symptons I am likely to face are more psychological than physical. Clearly, I HAVE stopped before for a solid year, in a snap.
Anyone been through this particular kind of " self taperiing" and have any comments or advice?
Thanks in advance...





All times are GMT -7. The time now is 07:23 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!